• Kelly Young Kelly Young
    May 25, 2009
    Should I worry about an Enbrel site reaction?
    Kelly Young Kelly Young
    May 25, 2009

    Okay, I've never posted a question. I just clicked on the box  & I already feel like I'm whining...

    I switched to Enbrel 6 weeks ago. After the 3rd shot, small reaction, itchy. With each consecutive shot, it is worse. This time, the reaction was really soon, after only 10 minutes and is very big, thick, and hot. Is there any danger of a more drastic reaction?? So far just the injection site.

    Thanks for any help, KellyCool  

     

     

    READ MORE

FROM OUR EXPERTS

  • Lene  Andersen
    Health Guide
    May 27, 2009
    Lene  Andersen
    Health Guide
    May 27, 2009

    When I was on Enbrel, I got injection site reactions, as well - it's quite common. However, it would probably be a good idea to run it by your rheumatologist, especially since the reaction is escalating. If you don't have other symptoms, is likely not a problem, but it's always a good idea to be safe.

    • Kelly Young
      May 28, 2009
      Kelly Young
      May 28, 2009

      Thank you Lene.

      It is a lot better today.

      However, if the next one continues to escalate, I know that you are correct...

      If I had a Rheum dr. who cared, I would have called already.

      I am in the waiting period right now to get into a new office where hopefully it will be better. We call this guy Dr. Scoff because that's what he does to all of my test results, or symptoms, etc.

      Y'gotta try to laugh. or else you only cry.

      Glad to meet you , Lene. Cool

       

       

       

      READ MORE
    • Lene  Andersen
      May 28, 2009
      Lene  Andersen
      Health Guide
      May 28, 2009

       I've noticed your answers and comments around the site and we're very happy to have another active and supportive user here - welcome to the family!

       

      Your daughter sounds awful.  It makes me so mad that people with RA so often have to work so hard to find a doctor who cares and who listens. It's a disgrace.

       

      If you're worried about the injection site reaction, you could, as Andrew did, contact the Enliven program, just to get their point of view on it. They'd probably be less likely to scoff than your doctor would. I hope you find a better doctor soon - please let us know how things go.

      READ MORE
    • Yvonne
      May 10, 2012
      Yvonne
      May 10, 2012

      kelly

       

      i have found a mate for your Dr. Scoff, my current rheumy scoffs at me when I tell her about what i think are methotrexate side effects. I purposefully went to last appt. without any makeup on so I could show her a rash I get on my face day after taking methotrexate lasts a couple of days and goes away just to reappear the next week. This rash itches and looks like impetigo, but she scoffed when I told her that and replied saying, "it's adult acne." Hmmm I don't think so! I developed Irritable Bowel Syndrome after starting methotrexate, so I asked her if I could take a break or lower my dose and she said, "I cannot authorise that." I want to find someone more caring but I just started Enbrel and feel changing doctors now would be a good way to fall through the cracks. It took five years to get an accurate diagnosis and don't want to have to go through all the forms and such explaining my symptoms again. So... I guess I'm stuck here with my cold unsympathetic Doctorress. 

      READ MORE
    Click here to login before answering a question

FROM OUR COMMUNITY

  • Linda December 22, 2009
    Linda
    December 22, 2009

    I was on Enbrel for 1 month.  The first time I only got a small bruise.  The second shot a red spot that lasted about a week . The third & fourth time they got worse but I also developed a rash that covered most of the top of my thighs.  I stoppped by the doctors office to show him & he told me to stop taking it.  I don't know what I'm going to do next.  I told him I needed a break from all of this until after the holidays.  I'm just taking 5 mg. of prednisone.  That works for me but he wants me to eventually get off it and on something else.  I tried methotrexate & lost pretty much hair & am still loosing it. 

    READ MORE
    • Kelly Young
      December 22, 2009
      Kelly Young
      December 22, 2009

      Linda,

       

      My site reactions did get worse before they got better. After 6 months, I finally stopped Enbrel because it was not helping. It takes a few months to tell whether you are benefitting or how much.

       

      I hope that after Christmas you can try another medicine. The prednisone is making you feel better, but not really fighting the disease. The RA can still be causing unseen damage to joints and other parts of your body. I think this article might help explain what I mean.

       

      I hope you can have a good Christmas and get some rest. Chances are the RA is not going away. So you will need to find a medicine to fight it. It really helps to be in contact with other RA'ers. Let me know if I can help too.

       

      Kelly Cool

      http://rawarrior.com

      READ MORE
    Click here to login before answering a question
  • andrew May 25, 2009
    andrew
    May 25, 2009

    Kelly, sounds like we both started Enbrel at about the same time. I hope it works for you! It's been a godsend for me thus far.

     

    I had the same thing occur. Worse reaction each time and then a funny thing happened. Previous injection sites would react...it's like they were communicating with each other! I read the literature and called Amgen's Enliven hotline and talked to a nurse. Injection site reactions are the most common side effect (almost 1/2 of patients experience them). They say that in the vast majority of people, the reactions get better over time and are not enough to make people stop taking Enbrel. I used cortisone and benedryl creams to relieve the itch. My reactions eventually went away. In fact, I just injected two hours ago and I can't even tell! I hope that happens for you also. If not, call your doctor.

    READ MORE
    • Kelly Young
      May 25, 2009
      Kelly Young
      May 25, 2009

      HEY-thank you andrew.

      feel a little less scared-

       

      bet there is a name for that old ISR's swelling also.

      have heard that before.

      We shall see.  Yeah, benedryl cream that's what I did. Last thing I need is to put anti-histimine in my system with this fatigue...

      c ya - Kelly

       

      www.rawarrior.blogspot.com

      READ MORE
    Click here to login before answering a question
  • Alex November 05, 2009
    Alex
    November 05, 2009

    I have been on Embrel for 6 weeks now for psoriatic arthritis.  I developed an injection site only after my 4th injection.  I have the auto injector, is anyone else using this?  I wasn't sure if this was the reason why I was getting a reaction.  First time it was the size of a golf ball, second size of a grapefruit this last time size of a small watermelon.  Though it does go away after 5 days, but then 2 days later I am due for my next injection.  I hope this resolves itself...Let me know if anyone else is experiencing such.

     

    READ MORE
    • Kelly Young
      November 05, 2009
      Kelly Young
      November 05, 2009

      Oh, MY! That is the most extreme reaction I've heard of. Please, call the Enbrel Enliven team who give patient support. The number is on the literature and packaging. And if it's that bad, have you told your doc?

       

      Usually, the site reactions do get worse for a while. Then they get better - if you get accustomed to the medicine. But, for some people, they develop an allergy to something in the med. So, tell the docs what is up. They may want to peek at it. You could call and say, "It's this big. Do you want me to stop by and show you?"

       

      Hope that helps some. It's good you are looking for answers. We have to educate ourselves about such complicated diseases as RA and PA. Good luck.

      Kelly Cool

      http://rawarrior.com

       

      http://rawarrior.com/2009/10/psoriatic-arthritis/

       

      READ MORE
    • Kelly Young
      November 05, 2009
      Kelly Young
      November 05, 2009

      I wanted to update my own Enbrel status here. I wrote a blog to explain the whole thing, but the bottom line is that, eventually, I had to quit Enbrel for 2 reasons. First, it never worked well enough on my tough as nails RA. Second, I developed rashes and hives that would not subside, but just got worse. You can read more of the story here.

      I know Enbrel works wonders for thousands, so nothing personal. ;D

       

       

      READ MORE
    Click here to login before answering a question
  • William Sumerix March 06, 2010
    William Sumerix
    March 06, 2010

    I my self felt  real good with this propduct, as with all drugs if you are haveing a adverse reaction, I would call your Doctor, I my self, Feel dame good.

    I only take this shot , Once a week, and it has help a lot. 

    I have had RA, for most of my Life.

    I had to go off it for almost a haft year, Because I had to have back surgery.

    I felt that believe me, I was glade when he said I could go back on it.

    My arms and hands, Fell a hole lot better, Being a man I felt like Crying most days.

    I do not any more. Call your Doctor, I believe this is not for you.

     

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.